Soliton dynamics in a 2D lattice model with nonlinear interactions

Ioannidou, Theodora. and Pouget, J. and Aifantis, E. (2003) Soliton dynamics in a 2D lattice model with nonlinear interactions. Journal of Physics A: Mathematical and General, 36 (3). pp. 643-652. ISSN 0305-4470. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1088/0305-4470/36/3/304

Abstract

This paper is concerned with a lattice model which is suited to square-rectangle transformations characterized by two strain components. The microscopic model involves nonlinear and competing interactions, which play a key role in the stability of soliton solutions and emerge from interactions as a function of particle pairs and noncentral type or bending forces. Special attention is devoted to the continuum approximation of the two-dimensional discrete system with the view of including the leading discreteness effects at the continuum description. The long-time evolution of the localized structures is governed by an asymptotic integrable equation of the Kadomtsev-Petviashviii I type which allows the explicit construction of moving multi-solitons on the lattice. Numerical simulation performed at the discrete system investigates the stability and dynamics of the multi-soliton in the lattice space.

Item Type: Article
Uncontrolled keywords: STRUCTURAL PHASE-TRANSITIONS; MOLECULAR-DYNAMICS; TRANSFORMATIONS; STABILITY; PATTERNS; GROWTH; ALLOYS
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: Judith Broom
Date Deposited: 10 Sep 2008 11:28
Last Modified: 28 Apr 2014 14:56
Resource URI: http://kar.kent.ac.uk/id/eprint/10483 (The current URI for this page, for reference purposes)
  • Depositors only (login required):